Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 280, NWS Raleigh, NC

August 22, 2007Richmond County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 22, 2007, 6:51 PM EDT for Richmond County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2007, 6:51 PM EDT (22:51 UTC)
Expired
Aug 22, 2007, 7:15 PM EDT
In force
24 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 121 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 222251
SVRRAH
NCC153-222315-
/O.NEW.KRAH.SV.W.0280.070822T2251Z-070822T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 715 PM EDT

* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER HOFFMAN...OR ABOUT 11 MILES SOUTHWEST OF
  SOUTHERN PINES...MOVING SOUTH AT 5 MPH. NICKEL SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HOFFMAN

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3510 7966 3512 7958 3508 7958 3506 7956
      3506 7949 3504 7947 3497 7958 3490 7957
      3489 7958
TIME...MOT...LOC 2251Z 338DEG 4KT 3505 7952

$$

WSS
2 follow-up statements
000 
WWUS52 KRAH 222307
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EDT WED AUG 22 2007

NCC153-222315-
/O.CON.KRAH.SV.W.0280.000000T0000Z-070822T2315Z/
RICHMOND NC-
705 PM EDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EAST CENTRAL RICHMOND COUNTY...

AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
HOFFMAN...OR ABOUT 12 MILES SOUTHWEST OF SOUTHERN PINES...MOVING
SOUTH AT 5 MPH.

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM WAS 
PRODUCING INTENSE LIGHTNING STRIKES WITH ABOUT 10 STRIKES OCCURRING 
PER MINUTE. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3510 7966 3512 7958 3508 7958 3506 7956
      3506 7949 3504 7947 3497 7958 3490 7957
      3489 7958
TIME...MOT...LOC 2305Z 338DEG 4KT 3504 7951

$$

WSS
000 
WWUS52 KRAH 222322
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT WED AUG 22 2007

NCC153-222330-
/O.EXP.KRAH.SV.W.0280.000000T0000Z-070822T2315Z/
RICHMOND NC-
720 PM EDT WED AUG 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RICHMOND COUNTY
EXPIRED AT 715 PM EDT...

THE STORM HAS WEAKENED BELOW SEVERE LIMITS BUT WAS STILL PRODUCING 
FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAIN. AN OBSERVATION SITE 
AT HOFFMAN RECORDED A WIND GUSTS NEAR 45 MPH JUST BEFORE 7 PM. 

LAT...LON 3510 7966 3512 7958 3508 7958 3506 7956
      3506 7949 3504 7947 3497 7958 3490 7957
      3489 7958
TIME...MOT...LOC 2307Z 338DEG 4KT 3504 7951

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:51 PM EDT, 4 hours earlier.

Area forecast discussion, Aug 22, 2:51 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
251 PM EDT WED AUG 22 2007

.SYNOPSIS...A SURFACE HIGH PRESSURE AREA...CENTERED OFF THE NEW
ENGLAND COAST...WILL PUSH SOUTHWARD THROUGH THE MID ATLANTIC
REGION THROUGH THE END OF THE WEEK...WHILE A WEAK FRONT LINGERS
ACROSS NORTH CAROLINA.

&&

.NEAR TERM /THROUGH TONIGHT/...
SFC ANALYSIS THIS AFTERNOON SHOWS A WEAK AREA OF LOW PRESSURE OVER
THE NW PIEDMONT. A VERY COOL AIRMASS ASSOC/W A SFC RIDGE IN THE
MID-ATLANTIC...REINFORCED BY OVERCAST LOW STRATUS...EXTENDED FROM
THE NORTHEAST STATES SOUTH INTO CENTRAL AND NORTHERN VA. DEWPOINTS
ACROSS CENTRAL NC WERE IN THE UPPER 60S TO LOWER 70S. 12Z UPPER AIR
ANALYSIS SHOWS NC/VA ON THE EASTERN PERIPHERY OF AN UPPER RIDGE...
WITH NW FLOW ALOFT OVER THE AREA. WV IMAGERY THIS MORNING SHOWS A
CYCLONIC CIRCULATION THAT DROPPED SOUTHEAST THROUGH EASTERN KY/TN
INTO WESTERN NC...CURRENTLY LOCATED IN CENTRAL NC. RUC H5
HEIGHT/VORTICITY/WIND FIELDS SHOW THIS FEATURE AS A SUBTLE WIND
SHIFT WITH A 13/S VORT MAX LOCATED OVER CENTRAL NC. REGIONAL RADAR
IMAGERY SHOWS A FEW SHOWERS/STORMS CURRENTLY CROSSING THE NC/VA
BORDER JUST NORTH OF THE TRIAD. THESE SHOWERS/STORMS APPEAR TO BE
THE REMNANTS OF CONVECTIVE ACTIVITY IN OH/WV EARLIER THIS MORNING.

THERE SHOULD BE NO SHORTAGE OF DIFFERENTIAL HEATING BOUNDARIES THIS
AFTERNOON WITH LOW STRATUS CURRENTLY IN SOUTHERN VA AND LOW/MID
LEVEL CLOUD COVER OVER PORTIONS OF CENTRAL NC. DEWPOINTS THIS
AFT/EVE SHOULD REMAIN IN THE UPPER 60S TO 70F OVER MOST AREAS DUE TO
RAINFALL ASSOC/W THE SQUALL LINE YESTERDAY AND WEAKER VERTICAL
MIXING. THE 12Z GSO SOUNDING THIS MORNING HAS A PWAT OF 1.81...THIS
IS WELL ABOVE THE 1.48 VALUE OF YESTERDAY. MODIFIED SOUNDINGS
YIELD A MODERATE AMOUNT OF INSTABILITY THIS AFT/EVE AS LONG AS TEMPS
REACH THE LOWER/MID 90S AND DEWPOINTS REMAIN AT LEAST IN THE UPPER
60S. THE GFS BUFR FCST SOUNDINGS ARE MORE UNSTABLE THAN THE NAM BUFR
SOUNDINGS THIS AFT/EVE...SHOWING WARMER SFC TEMPS AND STEEPER
LOW-LEVEL LAPSE RATES. LOCATIONS WITH MINIMAL CLOUD COVER AND GOOD
INSOLATION THIS AFTERNOON WILL BE BEST CHARACTERIZED BY THE GFS
SOUNDINGS...WHILE LOCATIONS WITH MORE CLOUD COVER AND LESS HEATING
WILL PROBABLY BE BEST CHARACTERIZED BY THE NAM SOUNDINGS.

CURRENT FCST POPS LOOK OK THIS AFTERNOON AT 30-40% IN MOST AREAS
(EXCEPT FAR NE COASTAL PLAIN WHERE ENVIRONMENT IS MORE STABLE) GIVEN
MODERATE INSTABILITY...A PLETHORA OF DIFFERENTIAL HEATING BOUNDARIES
AND A POTENTIAL SOURCE FOR UPPER LEVEL LIFT. EXACTLY WHERE THE
BETTER UPPER LEVEL LIFT IS THIS AFTERNOON WILL BE A BIG FACTOR IN
WHERE THE STRONGER AND BETTER ORGANIZED CONVECTION WILL
DEVELOP...AND GIVEN THE RUC FCST HEIGHT/VORT FIELDS...IT SEEMS LIKE
THIS WOULD BE IN SOUTH/SOUTHEAST PORTIONS OF THE STATE. AS FAR AS
THE SEVERE THREAT THIS AFTERNOON...THE 20KT NW FLOW OVER THE AREA
TODAY IS LESS FAVORABLE THAN THE 30-35KT WESTERLY FLOW OBSERVED
YESTERDAY. HOWEVER... LOCATIONS THAT HEAT UP WELL TODAY WILL BE VERY
UNSTABLE...PROBABLY MORE-SO THAN YESTERDAY GIVEN BETTER LOW-LEVEL
MOISTURE AND HIGHER PWAT VALUES IN ADDITION TO STEEP LOW-LEVEL LAPSE
RATES AND INVERTED V PROFILES. THEREFORE...CONVECTION TODAY IS
EXPECTED TO BE LESS ORGANIZED THAN YESTERDAY...ALTHOUGH A CHANCE OF
ISOLATED SEVERE STORMS WILL PERSIST...WITH THE PRIMARY THREAT COMING
FROM DAMAGING WINDS. CONVECTION CURRENTLY CROSSING THE WESTERN NC/VA
STATE LINE INTO NORTHERN NC WILL NEED TO BE WATCHED DURING THE NEXT
SEVERAL HOURS AS THE ENVIRONMENT ACROSS CENTRAL NC BECOMES
INCREASINGLY MORE UNSTABLE.

CHANCES FOR CONVECTION WILL BEGIN TO DECREASE AFTER SUNSET...
ALTHOUGH A SMALL CHANCE OF SHOWERS MAY REMAIN POSSIBLE DURING THE
OVERNIGHT HOURS AS BOTH THE GFS/NAM SHOW THE INVERTED SFC RIDGE AND
ASSOC BOUNDARY EXTENDING SOUTH TOWARD/INTO CENTRAL NC. LOW TEMPS IN
THE LOWER 70S. -VINCENT

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
CONFIDENCE IN THE FORECAST DETAILS DROPS OFF THURSDAY AS WE LACK
TRACKABLE FORCING FEATURES AND THE MID LEVEL FLOW BECOMES BAGGY AND
ILL-DEFINED. WHILE ITS LIKELY THAT THE FRONT (OR WHATEVER IS LEFT
OF IT) WILL STRETCH ACROSS WESTERN AND SOUTHERN NC...THE RELATIVELY
STABLE LOW LEVELS ARE UNLIKELY TO SURVIVE VERY LONG THURSDAY...
SINCE THE PARENT HIGH NOSING DOWN ISNT PARTICULARLY STRONG OR
WELL-SUPPORTED FROM A HYBRID DAMMING PERSPECTIVE. THE MODELS ARE NOT
IN GOOD AGREEMENT AT ALL WITH THE NAM PUSHING IN BELOW NORMAL
THICKNESSES WHILE THE GFS REMAINS JUST ABOVE NORMAL. WITH THE
RELATIVE WEAKNESS OF THE PARENT HIGH...HAVE LEANED TOWARD THE GFS
THICKNESSES...HOWEVER THE NAM HAS BEEN CONSISTENT WITH ITS SOLUTION
AND LOOKS MORE CORRECT IN TERMS OF ITS LOW LEVEL OVERRUNNING AND
HIGHER BOUNDARY LAYER MOISTURE EARLY THURSDAY... SO HAVE TRIMMED A
COUPLE DEGREES OFF A PURE GFS SOLUTION...GOING 88-94. HAVE KEPT JUST
A LOW CHANCE OF CONVECTION ACROSS THE WEST AND SOUTH THURSDAY
AFTERNOON. LOWS 70-73 WITH A RETURN TO OVERNIGHT LOW CLOUDS AS
ONSHORE NORTHEASTERLY FLOW PERSISTS. WHATEVER IS LEFT OF THE FRONT
IS MORE LIKELY TO MIX OUT FRIDAY AS THE SURFACE HIGH KEEPS MOVING
OFFSHORE... AND WILL HAVE HIGHS HEADING BACK INTO THE MID 90S...
WITH A LINGERING CHANCE OF AN AFTERNOON SHOWER OR STORM ACROSS THE
WEST AND SOUTHEAST CWA. WILL NEED TO WATCH FOR THE PRESENCE OF WEAK
MID LEVEL DISTURBANCES ALONG THE CAROLINA COAST...NOTED ON THE
NAM/GFS...AS SUCH A FEATURE COULD HELP PULL EVEN GREATER AMOUNTS OF
MOISTURE INTO THE EASTERN CWA WHICH MIGHT NECESSITATE AN INCREASE IN
POPS FOR FRIDAY IN THE COASTAL PLAIN.

SATURDAY...THE GFS SHOWS A DEEP SURFACE LOW OVER EASTERN
CANADA...WITH A SFC TROUGH EXTENDING SOUTH ALONG THE NORTHEAST AND
MID-ATLANTIC STATES. AT THIS TIME WILL KEEP SLIGHT CHANCE POPS
CONFINED TO THE EASTERN PORTION OF THE CWA WHERE THE BETTER
MOISTURE/INSTABILITY SHOULD BE LOCATED. HIGH TEMPS IN THE MID
90S. -GIH/VINCENT

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MORE SEASONABLE TEMPERATURES ARE EXPECTED FOR THE EXTENDED PERIOD. A
COLD FRONT WILL MOVE INTO CENTRAL NORTH CAROLINA ON SUNDAY INTO
MONDAY AS HEIGHTS ALOFT FALL A BIT. THE FRONT WILL STALL ACROSS THE
REGION THROUGH THE REMAINDER OF THE PERIOD... AS HIGH PRESSURE OFF
THE MID ATLANTIC COAST FILTERS MOISTURE INTO THE REGION. THIS WILL
ALLOW MORE SEASONABLE TEMPERATURES AND INCREASE CHANCE OF
PRECIPITATION HIGH TEMPERATURES WILL GENERALLY BE IN THE UPPER 80S IN
THE NORTHWEST TO LOWER 90S IN THE SOUTHEAST... WITH A CHANCE OF
SHOWERS AND THUNDERSTORM EACH DAY... PRIMARILY IN THE AFTERNOON AND
EVENING. -BSD

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL NORTH
CAROLINA THIS AFTERNOON THROUGH THIS EVENING. OVERNIGHT A BOUNDARY
WILL DROP SOUTH INTO THE AREA FROM THE NORTH. STRATUS AND FOG WILL
AFFECT THE TAF TERMINALS OVERNIGHT AND INTO TOMORROW. VISIBILITIES
AND CEILINGS WILL REDUCE CONDITIONS TO IFR AND LIFR CATEGORIES
ACROSS THE REGION AFTER 06Z THURSDAY. THE WORST CONDITIONS ARE
EXPECTED TO AFFECT KRDU... KRWI... AND KFAY. CONDITIONS WILL
SLOWLY IMPROVE ON THURSDAY AFTERNOON. -BSD

&&

.CLIMATE...
THE MODERATE AND SEVERE DROUGHT CONDITIONS ACROSS CENTRAL NORTH
CAROLINA ARE NOT EXPECTED TO IMPROVE MUCH IF AT ALL THROUGH THE NEXT
SEVEN DAYS...AS NO SIGNIFICANT WIDESPREAD RAIN-PRODUCING WEATHER
FEATURE IS IN SIGHT. THE MONTH TO DATE RAINFALL THROUGH AUGUST 21ST
AT GSO AND RDU IS 0.77 (2.94 BELOW NORMAL) AND 0.32 (3.46 BELOW
NORMAL) RESPECTIVELY. IF THESE RAINFALL DEFICITS PERSIST AS WE HEAD
INTO THE LAST WEEK OF AUGUST... THERE WILL BE A STRONG LIKELIHOOD OF
AUGUST 2007 BEING ONE OF THE DRIEST AUGUSTS ON RECORD.

HERE ARE THE DRIEST AUGUSTS AT GSO AND RDU ON RECORD:

        GSO              RDU
    (SINCE 1928)     (SINCE 1944)

1)  0.71/1972         0.81/1950
2)  1.13/1979         1.01/1997
3)  1.19/1962         1.13/1984
4)  1.40/1932         1.31/1956
5)  1.44/1983         1.52/1976

HOT AND DRY CONDITIONS HAVE LED TO RECORD WARMTH THIS MONTH ACROSS
CENTRAL NORTH CAROLINA. EVEN IF WE EXPERIENCE NORMAL TEMPERATURES
FOR THE REMAINDER OF THE MONTH... RDU AND GSO WOULD BREAK THE RECORD
FOR THE WARMEST AUGUST ON RECORD. BUT TEMPERATURES OVER THE NEXT
SEVERAL DAYS WILL LIKELY BE NEAR OR ABOVE NORMAL. THUS... THE
RECORDS LISTED BELOW ARE LIKELY TO FALL. YESTERDAY... AUGUST 21...
THE HIGH OF 105 DEGREES AT RDU TIED THE HIGHEST TEMPERATURE EVER
RECORDED AT THE RDU AIRPORT.

THE MONTHLY AVERAGE TEMPERATURE AT RDU AND GSO... USING DATA THROUGH
AUGUST 21ST... IS 84.6 F (7.4 DEGREES ABOVE NORMAL) AND 83.7 F (7.5
DEGREES ABOVE NORMAL) RESPECTIVELY.

HERE ARE THE TOP 5 WARMEST AVERAGE TEMPERATURES FOR AUGUST ON RECORD:

        GSO              RDU
    (SINCE 1929)     (SINCE 1944)

1)  80.0/1975         80.6/1995
2)  79.7/1988         80.5/2006
3)  79.4/2006         80.3/1988
4)  79.4/1995         80.2/2005
5)  79.3/2005         80.0/1999

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...HARTFIELD/VINCENT
LONG TERM...BSD
AVIATION...BSD
CLIMATE...BSD
Hazardous weather outlook, Aug 22, 12:38 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1238 PM EDT WED AUG 22 2007

NCZ009>011-026>028-231000-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-
1238 PM EDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE SOUTHEAST
THROUGH THE AREA THIS AFTERNOON...HOWEVER NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

NCZ007-008-021>025-038>043-073>078-083>086-088-089-231000-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1238 PM EDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE SOUTHEAST ACROSS
CENTRAL NORTH CAROLINA THIS AFTERNOON INTO EARLY THIS EVENING. A
FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE...PRODUCING
DAMAGING WINDS OF 60 MPH OR GREATER. THE RISK OF STRONG TO SEVERE
STORMS WILL BE HIGHEST BETWEEN 2 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES COULD REACH NEAR 100 TO 103 DEGREES FRIDAY AND
SATURDAY. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

21

In the hours before

Special weather statement, Aug 22, 3:45 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT WED AUG 22 2007

NCZ021-222015-
FORSYTH-
345 PM EDT WED AUG 22 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH COUNTY THROUGH 415
PM EDT...

AT 345 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PFAFFTOWN...OR ABOUT OVER WINSTON-SALEM...MOVING SOUTH AT 15 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR WINSTON-SALEM AROUND 355 PM
EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

JO
Local storm report, Aug 22, 4:10 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             2 W PFAFFTOWN           36.15N 80.34W
08/22/2007  E0.75 INCH       FORSYTH            NC   PUBLIC

            PENNY SIZE HAIL REPORTED 2 MILES WEST OF PFAFFTOWN.

&&

BSD
Special weather statement, Aug 22, 4:33 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
433 PM EDT WED AUG 22 2007

NCZ084-222100-
RICHMOND-
433 PM EDT WED AUG 22 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND COUNTY THROUGH 500
PM EDT...

AT 433 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROCKINGHAM...MOVING SOUTH AT 5 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR DIGGS AROUND 500 PM EDT.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

JO
Special weather statement, Aug 22, 6:22 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT WED AUG 22 2007

NCZ075-222300-
MOORE-
622 PM EDT WED AUG 22 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS MOORE COUNTY THROUGH 700 PM
EDT...

AT 622 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TAYLORTOWN...OR ABOUT 5 MILES NORTHWEST OF SOUTHERN PINES...MOVING
SOUTH AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TAYLORTOWN...
PINEHURST...AND...SOUTHERN PINES...ABERDEEN.

GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

WSS
Special weather statement, Aug 22, 6:33 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
633 PM EDT WED AUG 22 2007

NCZ084-085-222315-
RICHMOND-SCOTLAND-
633 PM EDT WED AUG 22 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS FAR EASTERN RICHMOND AND
SCOTLAND COUNTIES THROUGH 715 PM EDT...

AT 633 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HOFFMAN...OR ABOUT 14 MILES SOUTHWEST OF SOUTHERN PINES...MOVING
SOUTH AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CAMP MACKALL AND
PLACES BETWEEN HOFFMAN AND LAURINBURG.

GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

WSS
Special weather statement, Aug 22, 6:42 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT WED AUG 22 2007

NCZ074-222345-
MONTGOMERY-
642 PM EDT WED AUG 22 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS MONTGOMERY COUNTY THROUGH
730 PM EDT...

AT 639 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BISCOE...OR ABOUT 4 MILES EAST OF TROY...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE THE COMMUNITIES OF
CANDOR AND PEKIN.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER IN A STORM APPROACHING
YOU...TAKE SHELTER IMMEDIATELY. SECONDS MAY SAVE YOUR LIFE.

BLS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:11 PM EDTSevere Thunderstorm WarningRAHEdgecombe33 min
Aug 21, 8:26 PM EDTSevere Thunderstorm WarningRAHSampson49 min
Aug 22, 2:20 PM EDTSevere Thunderstorm WarningRAHGuilford55 min
Aug 22, 2:31 PM EDTSevere Thunderstorm WarningRAHForsyth59 min
Aug 22, 3:54 PM EDTSevere Thunderstorm WarningRAHForsyth19 min
Aug 22, 7:19 PM EDTSevere Thunderstorm WarningRAHForsyth41 min
Aug 22, 7:42 PM EDTSevere Thunderstorm WarningRAHDavidson48 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.